MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HPUNI PIN PACK; ORTHOPEDIC INSTRUMENT - FIXATION PIN

DEPUY IRELAND - 3015516266 HPUNI PIN PACK; ORTHOPEDIC INSTRUMENT - FIXATION PIN
Catalog Number 252545005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a robotic sigma partial knee replacement.When pinning the tibial prep plate into the tibia, one of the short tibial pins snapped, leaving part of it in the bone.This was extracted without delay or harm to the patient and tibial prep was completed using the second pin.Surgeon mentioned patient had very sclerotic bone which may have been a factor.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "robotic sigma partial knee replacement.When pinning the tibial prep plate into the tibia one of the short tibial pins snapped, leaving part of it in the bone.This was extracted without delay or harm to the patient and tibial prep was completed using the 2nd pin.Surgeon mentioned patient had very sclerotic bone which may have been a factor." the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachment "external incident report email notification, (b)(4) broken sigma intuition pin".The photo investigation revealed that 252545005, hpuni pin pack has broken."based on the available evidence, a definitive root cause could not be determined" since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hpuni pin pack would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
HPUNI PIN PACK
Common Device Name
ORTHOPEDIC INSTRUMENT - FIXATION PIN
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22346353
Report Number1818910-2025-10785
Device Sequence Number20058834
Product Code LXH
UDI-Device Identifier10603295547860
UDI-Public(01)10603295547860(10)M3987W
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number252545005
Device Lot NumberM3987W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown